There a few things that are concerning in your questions. As you realize, your brother’s eating behaviors are not healthy for a boy his age or height. It sounds like when he does eat, there is not much nutrition in his food choices. One concern is his ADHD medication. Most medications for ADHD are stimulants and suppress appetite. If he needs the medication to be able to perform in school, his health care provider should counsel him on when he should take his (ADHD) meds. For example: He may be able to eat breakfast first, before the medicine gets into his system. Also, he is old enough to understand that he needs to eat, even if he does not feel hungry. There are also medications for ADHD that do not suppress appetite, thus you or another family member could talk to your brother’s health care provider about the possibility of changing this medication. It is also possible that your brother is developing or has developed an eating disorder which would interfere with his desire to eat and also cause significant weight loss. Depression is another reason that people experience a loss of appetite. It is also of concern that your brother is pulling his hair out. This is a sign of an emotional problems such as anxiety. There is therapy and medication that can be helpful for this as well; however, you or one of your parents will need to talk to your brother’s health care provider about all of your concerns. Typically, a young man with the kind of problems you describe, would benefit from having a comprehensive mental health evaluation by a mental health professional such as a psychologist, psychiatrist or clinical social worker who can evaluate him for these problems and help him on the path to a healthier and happier life.
Source: Read Full Article